MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. ANGIOCATH SPECIAL ORN 14GA X 5.25IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. ANGIOCATH SPECIAL ORN 14GA X 5.25IN; INTRAVASCULAR CATHETER
Model Number 382269
Medical Device Problem Codes Complete Blockage (1094); Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that angiocath special orn 14ga x 5.25in catheters have been bending and breaking during use.The following information was provided by the initial reporter: material no: 382269, batch no: unknown.It was reported that the catheters have been bending or breaking during mr ablation radiology procedures.Per customer response: we were utilizing the catheter as an introducer for cryoneedle placement in both situations and on removal the catheter fractured.We have used this catheter in this manner for 11 years without prior incident.In both cases the catheter fractured in the subcutaneous tissues necessitating a small incision with image guided catheter extraction.In both cases no significant injury resulted to the patient and no catheter parts were left in the patient.However, given our long history of use without issue, i was concerned that something in the manufacturing process had changed.
 
Additional Manufacturer Narrative
Additional information: d.10 device available for eval: yes, returned to manufacturer on: 2020-04-20.H.6.Investigation summary a used sample was returned for evaluation by our quality engineer team.At this time, our manufacturing facility is not handling used samples due to covid-19 concerns; therefore, an investigation was completed by referencing a picture of the sample.A thorough investigation utilizing other methodologies and available information was completed to the best of our ability.As a lot number was unknown for this incident, a review of the production history could not be completed.Through examination of the picture, the catheter was observed bent.Our manufacturing team inspected the production process for a potential source of this defect; however, nothing abnormal was detected.Considering the magnitude of the catheter bend, it has been determined that this defect would have been detected if it occurred during assembly or packaging, due to the 100% inspection process.A manufacturing related cause could not be identified for this incident.Our quality team will continue to monitor the production process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
It was reported that angiocath special orn 14ga x 5.25in catheters have been bending and breaking during use.The following information was provided by the initial reporter: material no: 382269 batch no: unknown it was reported that the catheters have been bending or breaking during mr ablation radiology procedures.Per customer response: we were utilizing the catheter as an introducer for cryoneedle placement in both situations and on removal the catheter fractured.We have used this catheter in this manner for 11 years without prior incident.In both cases the catheter fractured in the subcutaneous tissues necessitating a small incision with image guided catheter extraction.In both cases no significant injury resulted to the patient and no catheter parts were left in the patient.However, given our long history of use without issue, i was concerned that something in the manufacturing process had changed.

Brand Name
ANGIOCATH SPECIAL ORN 14GA X 5.25IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key9979770
Report Number9610847-2020-00136
Device Sequence Number3700228
Product Code FOZ
UDI-Device Identifier30382903822691
UDI-Public30382903822691
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number382269
Device Catalogue Number382269
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;